Discussions By Condition: I cannot get a diagnosis.


Posted In: I cannot get a diagnosis. 4 Replies
  • Posted By: Anonymous
  • December 17, 2007
  • 01:52 AM

i am 28 and i have acne. i went to the doctor and he gave me minocycline 50 mg 2x daily and tretinoin cream. ive been taking this for about 6 months and my face has never been worse. should i stop taking all of it or is this just part of the process? it almost seems like my skin is alergic to this stuff.:confused:

Reply Flag this Discussion

4 Replies:

  • i am 28 and i have acne. i went to the doctor and he gave me minocycline 50 mg 2x daily and tretinoin cream. ive been taking this for about 6 months and my face has never been worse. should i stop taking all of it or is this just part of the process? it almost seems like my skin is alergic to this stuff.:confused: My feeling is, if you feel like your skin is reacting to these meds, then ask your doc if you can stop the meds. Acne meds can have lots of side effects, and long term antibiotic use is very problematic... Are you on birth control? Then these drugs are contraindicated. Please look into a more holistic approach to treating your acne. NAET (Nambudripad Allergy Elimination Techniques), naturopathy, Chinese herbal medicine may be helpful. Visit www.acne.org and print out their skincare regimen and follow it to a T - it really helps. Best wishesDOM
    acuann 3,080 Replies
    • December 17, 2007
    • 02:33 AM
    • 0
    Flag this Response
  • I once suffered greatly from Acne, ***l I still get pimples and they're very uncomfortable. They say people who suffer from Acne are healthier! Because they must be more clean than people who do not have it. What your Doctor Gave you isn't working. Try something Else! Antiobiotics work! They're just not the right kind, Tetracycline taken by the book will clear your face! Though not taken by the book is unhealthy and you'll grow immunity to it. Sunlight-UV Rays kill the Bacteria that causes Acne, as does swimming in Chlorine.. Though your face will be awfully dry depending on how sensitive it is. Perhaps taking up Swimming in the Sun would help more than the cream you've been given, some sort of weak topical antiobiotic, trying to make up for those people who do not take the antiobiotics properly. Ask yourself what's the greater of the two evils the Acne or the Antiobiotic? I say the Acne if it makes you feel self conscious and miserable. Force the Doctor to give you the medication that will kill your Acne. It exists and they just aren't doing it due to the growing concern over SuperBugs! I have grown immune to 2 different antibiotics. Though they worked wonders when I used them. Topical Retin-A didn't work.. It irritated more than it helped. Washing a great deal and being ultra clean helps and lowering Stress. Diets also have been linked to Acne. Once you get rid of the worse Acne on your face with good hygiene, in the end blemish Concealer can work. if it's cycstic I'd push for medication Change your Dermatologist till you find one that will give you the proper treatment. TODAY you're supposed to be able to conquor Acne... Homopathic stuff doesn't work after we've already accustomed ourselves to Synthetic, but anything is worth a try. You will conquor it if you have the Cash that's a Given :) Good LUCK
    Liam123 48 Replies
    • December 17, 2007
    • 03:31 AM
    • 0
    Flag this Response
  • I would discontinue it, and try the acne treatments in section 13 of my website, at http://www.ezy-build.net.nz/~shaneris of which there are several, including mine: 5% tea tree oil; 95% water: just try a small amount at first, in case of allergy, or sensitive skin (may need more water).
    shaneris 46 Replies
    • August 11, 2008
    • 04:20 AM
    • 0
    Flag this Response
  • Posted on " Tell us your medical story" thread.I had acne for 47 years!!! From 11 years old to 58!!! I suffered immensely, wore thick make-up and refrained from socializing. In my 58th year, I wanted to lose weight for my 40th high school reunion. I went on a diet replacing all meals with a popular diet drink (chocolate). I lost 30 lbs and my acne. As I carefully replaced my diet drink with real food, I slowly became aware that my face only broke out when I ingested certain acids; onions, scallions and citric acid. My acne was actually precipitated by a food allergy. I had heard of breaking out in a rash or hives as a result of a food sensitivity, but never big, red, painful acne pustules. I had gone to many doctors, and none of them ever brought up the possibility that my skin could be reacting to what would otherwise be considered healthful, nutritious food. Eliminated from my diet all onions, many fruits and anything with citric acid on the label or in the ingredients. I am able to eat apples, bananas, peaches, cantaloupe and even tomatoes with no reaction; but not oranges, grapefruit, lemons, nectarines, honeydew, blueberries, etc. I don’t know why I can eat some fruits and not others. It is probably related to the amount of citric acid contained in each fruit. But onion (a very ubiquitous vegetable!!) is the worst offender. All of this all has made me very careful as to what I eat, especially in restaurants. I'm in my 60's now, and my skin is totally clear. It is such a relief to look in the mirror at a face that is not ravaged with disgusting pimples and pustules! I have a few lines (ha ha!), but my skin feels strong and healthy and my face DOESN'T HURT ANYMORE! And I never wear make-up. Added bonus: dark chocolate makes my skin glow!Your acne problem may not have the same cause as mine did, but I really want those suffering from acne to consider that the cause might be something that offends their particular system–where, for everyone else, the same food is just healthful and nutritious. I hope my experience can help others who are suffering from this ego-crushing and life-limiting malady.
    blue_skies 3 Replies
    • August 18, 2008
    • 07:55 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?